New York, 2009Damaging Winds in New York, August 10, 2009
August 10, 2009 · NWS ALY · 5 events in 2 counties and zones
A warm, humid and unstable airmass was in place across the region with a cold front approaching from the Great Lakes Region. An upper level disturbance moved over the mid and lower Hudson Valley Monday evening, August 10th, triggering scattered severe thunderstorms across Ulster and Dutchess counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm, humid and unstable airmass was in place across the region with a cold front approaching from the Great Lakes Region. An upper level disturbance moved over the mid and lower Hudson Valley Monday evening, August 10th, triggering scattered severe thunderstorms across Ulster and Dutchess counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 10, 6:47 PM EST, 34 minutes earlier.
Area forecast discussion, Aug 10, 6:47 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
747 PM EDT MON AUG 10 2009
.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH
TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND EARLY THIS EVENING...BEFORE A COLD FRONT CROSSES THE
AREA ON TUESDAY. IN THE WAKE OF THE COLD FRONT...DRIER WEATHER IS
EXPECTED WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE STORM PREDICTION CENTER HAS PUT ALL OF OUR AREA IN A SLIGHT
RISK FOR SEVERE WEATHER THIS AFTERNOON INTO TONIGHT.
AS OF 330 PM...THUNDERSTORMS HAD DEVELOPED ALONG LAKE BREEZE
BOUNDARIES BETWEEN LAKES ERIE AND ONTARIO. MID-LEVEL CAP FORECAST
TO ERODE FROM WEST TO EAST THIS EVENING SO AS STORMS GET GOING
THIS AFTERNOON OVER WESTERN NY...THEY SHOULD PROGRESS FROM WEST
NORTHWEST TO EAST SOUTHEAST ACROSS CENTRAL NEW YORK TOWARDS MID
HUDSON VALLEY. COLD FRONT APPEARS TO PUSH THROUGH IN TWO PARTS.
THE FIRST PUSH WILL BE FORCING FOR THUNDERSTORMS THIS EVENING.
SECOND PUSH OF COOLER AIR WILL BE FORCING FOR THUNDERSTORMS ON
TUESDAY. 250 MB JET AXIS WELL NORTH OF AREA TODAY SO JET DYNAMICS
ARE LACKING.
RUC ANAL SHOWS SBCAPES AROUND 2000 J/KG SO PLENTY OF INSTABILITY
AROUND THIS AFTERNOON FOR THUNDERSTORMS TO WORK WITH. SOME SEVERE
WINDS ARE POSSIBLE WITH LOCALLY HEAVY RAINFALL...AS PWATS ARE
AROUND 1.75. THE DEEP SHEAR IS 30-40 KTS WITH UNIDIRECTIONAL W/NW
FLOW ABOVE THE BOUNDARY LAYER. AGAIN...THE BEST ORGANIZED
CONVECTIVE LINE/CLUSTER LOOKS TO BE POTENTIALLY EVE/OVERNIGHT
PERIOD. SBCAPE DIMINISHES SUBSTANTIALLY TOWARD DAWN BEFORE
INCREASING AGAIN AFTER SUNRISE TOMORROW.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
FOR TUESDAY...AREAS SOUTH AND EAST OF ALBANY ARE IN A SLIGHT RISK
FOR SEVERE WEATHER. AREAS THAT SEE SUNSHINE TOMORROW WILL SEE
SBCAPES RISE INTO THE 2000 J/KG RANGE AGAIN AHEAD OF FRONT.
ISOLATED SEVERE POSSIBLE AGAIN SOUTH AND EAST OF KALB WITH WINDS
THE PRIMARY THREAT. TOMORROW...WE ARE IN FAVORABLE RIGHT ENTRANCE
REGION OF 250 MB JET SO DYNAMICS FAVOR BETTER CHANCE FOR SEVERE
WX.
BY WEDNESDAY THE FRONT HAS MOVED SOUTH OF AREA BUT COOL UPPER
TROUGH LINGERS. SOME AFTERNOON SHOWERS POSSIBLE OVER HIGHER
TERRAIN ON WEDNESDAY.
SHORT TERM FORECAST TEMPS GENERALLY SIDED ON THE LOWER END OF MOS
FOR HIGHS AND THE UPPER END OF MOS FOR LOWS AS DIURNAL RANGE
TYPICALLY SMALLER IN HUMID AIRMASS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THIS WILL BE A PRETTY DRY STRETCH WITH HIGH PRESSURE OVER US
SANDWICHED BETWEEN TWO STATIONARY FRONTS. THE BEST CHANCE FOR ANY
PRECIPITATION WILL BE ON SUNDAY AS A WEAK WAVE OF LOW PRESSURE MOVES
OFF CAPE HATTERAS. ADDITIONALLY...THE GFS DEVELOPS A WEAK SURFACE
AND MID-LEVEL TROF ACROSS THE OHIO VALLEY TO VIRGINIA...AND ATTEMPTS
TO LIFT MEASURABLE PRECIP INTO OUR SOUTHERN ZONES. THE SENTIMENTS
OF THIS SCENARIO ARE NOT SHARED BY THE ECMWF...WHICH DEPICTS AN
ABSENCE OF THIS TROF. GIVEN THIS KIND OF UNCERTAINTY...HAVE CHOSEN
TO GO WITH THE HPC SOLUTION ON POPS WITH SOME DAMPING BACK OF SOME
AREAS SOME PERIODS FROM SLGT CHC TO NO PRECIP.
PLENTIFUL SUNSHINE WILL HELP LIFT DAYTIME HIGH TEMPERATURES TO SOME
OF THE WARMEST OF THE SEASON. THE HPC VALUES LOOK TO WORK QUITE
WELL. READINGS IN THE 80S...SLIGHTLY COOLER IN THE HIGH PEAKS...
WILL AVERAGE AROUND 5 DEGREES ABOVE NORMAL. 12Z MEX HIGHS...WHICH
GIVE 88 FOR A HIGH AT ALBANY ON FRIDAY AND SATURDAY MAY BE A BIT
OVERDONE...BUT ARE CLOSE TO WHAT WE HAVE. OVERNIGHT LOWS PRIMARILY
FROM THE UPPER 50S TO MID 60S ALSO AVERAGE AROUND 5 DEGREES BELOW
NORMAL.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS COMING IN FROM CENTRAL NEW YORK WERE
FALLING APART AS DAYTIME HEATING HAD BEEN LOST UNDER A WIDE CANOPY
OF BLOW OFF AC AND CI SINCE MID-AFTERNOON...AS DEPICTED BY SATELLITE
IMAGERY. ANY REMNANT SHOWERS ARE COVERED WITH VCSH AT BOTH GFL AND
ALB THIS EVENING...WHEREAS AT POU...INSTABILITY IS STILL HIGH ENOUGH
THAT ACTIVITY MOVING IN FROM BINGHAMTONS AREA MIGHT PERSIST.
THUS...HANDLED THEIR SITUATION WITH VCTS AND A 00-03 TEMPO GROUP FOR
SHOWERS AND MVFR.
MORE SHOWERS MOVING IN OFF LAKE ONTARIO WITH A RATHER DIFFUSE COLD
FRONT ARE ALSO UNLIKELY TO HOLD UP DUE TO INCREASING STABILITY.
THUS HAVE HANDLED THE REMAINDER OF THE OVERNIGHT WITH VCSH AS
WELL... WHICH WILL LIKELY BE MVFR MAINLY FOR FOG...AT POU MAYBE FOR
CIG AS WELL.
A RETURN TO VFR BY 12-14Z ON TUESDAY...BUT LOW-LEVEL COLD POOLING IS
SUGGESTING WE MAY SQUEEZE OUT SOME AFTERNOON SPRINKLES AT
GFL...HANDLED AGAIN WITH VCSH.
OUTLOOK...
TUE NGT...VFR/MVFR/LOCALLY IFR FOG...NO SIG WX.
WED-WED NGT...VFR...XCP MVFR/IFR AM FOG POSSIBLE. NO SIG WX.
THU-SAT...MAINLY VFR...NO WX.
&&
.FIRE WEATHER...
AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AND
TUESDAY BEFORE A COLD FRONT CROSSES THE AREA ON TUESDAY. IN THE
WAKE OF THE COLD FRONT...DRIER WEATHER IS EXPECTED FOR THE MIDDLE
OF THE WEEK.
MINIMUM RELATIVE HUMIDITY VALUES TODAY WILL INCREASE TO NEAR 100
PERCENT TONIGHT. RH VALUES WILL DROP TO AROUND 55 TO 70 PERCENT
TUESDAY AFTERNOON. RH VALUES WILL RISE TO 90-100 PERCENT AGAIN BY
WEDNESDAY MORNING.
WINDS TONIGHT WILL BE WEST AND WEAKEN TO LESS THAN 10 MPH...AND BE
10 MPH OR LESS FROM THE WEST TO NORTHWEST ON TUESDAY AND WEDNESDAY.
&&
.HYDROLOGY...
A WARM AND HUMID AIR MASS WILL BE OVER THE HYDRO SERVICE AREA /HSA/
THROUGH TUESDAY. PRECIPITABLE WATER VALUES WILL GENERALLY BE IN THE
1.5-2.0 RANGE. SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE TODAY INTO TUESDAY. SOME
LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. THE STORMS SHOULD MOVE
QUICKLY...BUT A QUICK INCH OR SO OF RAIN MAY BE POSSIBLE IN AN HOUR.
LOCALIZED HEAVY RAINFALL WILL STILL BE POSSIBLE...AND IT
WILL CAUSE SHARP RISES ON CREEKS AND SMALLER RIVERS...AND MINOR
FLOODING OF ROADS AND POOR DRAINAGE AREAS. WE ARE NOT EXPECTING ANY
FLOOD PROBLEMS ON THE MAIN STEM RIVERS DUE TO THE FAIRLY DRY
CONDITIONS OVER THE PAST WEEK...AS RIVERS ARE AT NEAR NORMAL LEVELS
IN THE ALBANY HSA FOR EARLY TO MID AUGUST.
AN APPROACHING COLD FRONT IS LIKELY TO SET OFF MORE SHOWERS AND
THUNDERSTORMS...AS IT MOVES ACROSS THE AREA TUESDAY AFTERNOON. DRIER
CONDITIONS ARE EXPECTED FOR THE MIDDLE OF THE WEEK INTO THE WEEKEND
...AS HIGH PRESSURE BUILDS IN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...SND/WASULA
NEAR TERM...SND/WASULA
SHORT TERM...SND
LONG TERM...ELH
AVIATION...ELH
FIRE WEATHER...SND
HYDROLOGY...WASULA
Hazardous weather outlook, Aug 10, 4:28 PM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT MON AUG 10 2009
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-111100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
528 PM EDT MON AUG 10 2009
...SEVERE THUNDERSTORM WATCH 696 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS ON TUESDAY. ON
TUESDAY...SOME THUNDERSTORMS COULD BE SEVERE...MAINLY SOUTH AND
EAST OF ALBANY NEW YORK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES...
LITCHFIELD...BERKSHIRE...ALBANY...COLUMBIA...DUTCHESS...FULTON...
GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON...BENNINGTON...AND
WINDHAM
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE BASED ON PROCEDURES OUTLINED IN SKYWARN
TRAINING.
OKEEFE
In the hours before
Special weather statement, Aug 10, 4:28 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT MON AUG 10 2009
NYZ033-038-039-082-102200-
HAMILTON NY-SOUTHERN HERKIMER NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
528 PM EDT MON AUG 10 2009
...A STRONG THUNDERSTORM IN
NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF POLAND...OR ABOUT
7 MILES WEST OF UTICA...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
NEWPORT...POLAND AND COLD BROOK BY 555 PM EDT
MIDDLEVILLE BY 600 PM EDT
SNYDER
Special weather statement, Aug 10, 5:13 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT MON AUG 10 2009
NYZ032-038-102245-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
613 PM EDT MON AUG 10 2009
...STRONG THUNDERSTORMS MOVING INTO
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
NORTHWOOD TO NEWPORT TO FRANKFORT...OR ALONG A LINE EXTENDING FROM 16
MILES NORTHWEST OF HINCKLEY TO 9 MILES NORTH OF HERKIMER TO
ILION...AND MOVING EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
POLAND...NEWPORT AND ILION BY 620 PM EDT
MOHAWK...MIDDLEVILLE...HERKIMER AND COLD BROOK BY 625 PM EDT
NORTHWOOD BY 635 PM EDT
OHIO BY 640 PM EDT
LITTLE FALLS BY 645 PM EDT
THESE STORMS WILL PRODUCE ONE HALF TO ONE INCH OF RAINFALL IN A
SHORT AMOUNT OF TIME. THIS WILL RESULT IN PONDING OF WATER ON ROADS
AND OTHER POOR DRAINAGE LOCATIONS.
SNYDER/JPV
Special weather statement, Aug 10, 5:42 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT MON AUG 10 2009
NYZ032-033-038-039-082-102315-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
642 PM EDT MON AUG 10 2009
...STRONG THUNDERSTORMS IN
NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
OHIO TO OHIO TO DOLGEVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF HINCKLEY TO 10 MILES EAST OF HINCKLEY TO LITTLE FALLS...AND
MOVING EAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
STRATFORD BY 655 PM EDT
CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 715 PM EDT
THESE STORMS WILL PRODUCE AROUND ONE HALF INCH OF RAINFALL IN A
SHORT AMOUNT OF TIME. THIS WILL RESULT IN PONDING OF WATER ON ROADS
AND OTHER POOR DRAINAGE LOCATIONS.
SNYDER/JPV
Special weather statement, Aug 10, 5:44 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT MON AUG 10 2009
NYZ063-102345-
WESTERN ULSTER NY-
644 PM EDT MON AUG 10 2009
...STRONG THUNDERSTORMS MOVING INTO
NORTHWESTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF MEREDITH TO 14 MILES SOUTH OF MEREDITH TO 8 MILES SOUTHWEST OF
HONESDALE...AND MOVING EAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
PHOENICIA...WOODLAND VALLEY CAMPGROUND AND 6 MILES NORTHWEST OF MOUNT
TREMPER BY 745 PM EDT
THESE STORMS WILL PRODUCE ONE HALF TO ONE INCH OF RAINFALL IN A
SHORT AMOUNT OF TIME. THIS WILL RESULT IN PONDING OF WATER ON ROADS
AND OTHER POOR DRAINAGE LOCATIONS.
SNYDER/JPV
Special weather statement, Aug 10, 6:21 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
721 PM EDT MON AUG 10 2009
NYZ058-063-064-110000-
WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN ULSTER NY-
721 PM EDT MON AUG 10 2009
...A STRONG THUNDERSTORM MOVING INTO
SOUTHWESTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF KINGSTON...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES
NORTHWEST OF PHOENICIA...OR ABOUT 7 MILES SOUTHEAST OF ROXBURY...AND
MOVING SOUTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
LANESVILLE...PHOENICIA AND 6 MILES NORTHEAST OF WOODLAND VALLEY
CAMPGROUND BY 750 PM EDT
MOUNT TREMPER BY 755 PM EDT
KENNETH L WILSON CAMPGROUND...7 MILES NORTHWEST OF WOODSTOCK AND 8
MILES NORTHWEST OF WEST HURLEY BY 800 PM EDT
THESE STORMS WILL PRODUCE AROUND ONE HALF INCH OF RAINFALL IN A
SHORT AMOUNT OF TIME. THIS WILL RESULT IN PONDING OF WATER ON ROADS
AND OTHER POOR DRAINAGE LOCATIONS.
SNYDER/JPV
Special weather statement, Aug 10, 7:01 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
801 PM EDT MON AUG 10 2009
NYZ063-064-110030-
EASTERN ULSTER NY-WESTERN ULSTER NY-
801 PM EDT MON AUG 10 2009
...A STRONG THUNDERSTORM IN
SOUTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF ELLENVILLE...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR ELLENVILLE...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
WALLKILL BY 815 PM EDT
PLATTEKILL AND MODENA BY 820 PM EDT
PLATTEKILL BY 825 PM EDT
MARLBORO BY 830 PM EDT
THESE STORMS WILL PRODUCE ONE HALF TO ONE INCH OF RAINFALL IN A
SHORT AMOUNT OF TIME. THIS WILL RESULT IN PONDING OF WATER ON ROADS
AND OTHER POOR DRAINAGE LOCATIONS.
SNYDER/JPV
Thunderstorm Wind, Ulster
- When
- August 10, 7:21 PM EST
- Where
- Ulster County, Plattekill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.620, -74.080
Trees were reported down in Plattekill due to strong thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- August 10, 7:32 PM EST
- Where
- Ulster County, 0.52 mi E of Marlboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.600, -73.970
Trees were reported down in Marlboro due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- August 10, 7:40 PM EST
- Where
- Dutchess County, East Fishkill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.550, -73.800
Trees were reported down in East Fishkill due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- August 10, 7:48 PM EST
- Where
- Dutchess County, 1.47 mi NNE of Pleasant Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.750, -73.820
Trees were reported down in Dover Plains due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- August 10, 8:07 PM EST
- Where
- Dutchess County, Haviland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.750, -73.580
Trees were reported down near Pleasant Valley due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 10, 2009$665,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Kansas, August 10, 2009$499,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, August 10, 2009$745,000 · 60 kt wind · 5 events
- Damaging Winds in Pennsylvania, August 10, 2009$300,000 · 50 kt wind · 6 events
- Flash Flooding and Lightning Strike in West Virginia, August 10, 2009$340,000 · 3 events
- Flash Flooding and Damaging Winds in Arkansas, August 10, 2009$229,000 · 50 kt wind · 8 events
- Flash Flooding and Hail in Oklahoma, August 10, 2009$75,000 · 65 kt wind · 16 events
- Damaging Winds in New York, August 10, 2009$53,000 · 61 kt wind · 18 events
- Flash Flooding and Hail in New York, August 10, 2009$95,000 · 50 kt wind · 5 events
- Hail in Kansas, August 10, 2009$100,000 · 1.25 in hail · 2 events
- Damaging Winds in Kansas, August 10, 2009$55,000 · 78 kt wind · 9 events
- Damaging Wind in Ohio, August 10, 2009$50,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186452, 186453, 186454, 186456, 186455.